I've been having severely heavy periods (soak thru a Super tampon and nightime pad in the night) every since I got my cycles back post baby delivery. Painful cramps in front and low back, gas and bloating, accompanied usually with diarrhea. the last few cycles stopping after 2-3 days just to start up again a day or so later.
My blood work shows a low TSH. could you give me an idea as to possible answers? I'd appreciate it. My doc says some people just get heavy periods. sounds like there is more to it than that. what do you think?
TSH: in Jan was .26 2 weeks ago .24 and now .16 (.35 - 4.94)
Free T4: 2 weeks ago .74 and now .96 (.71 - 1.85)
Free T3: 3.3 (2.3 - 4.2)
T3 Uptake: 31% (23-37)
Prolactin: 4.3 (2.8 - 29.2) these were drawn the 1st day of my cycle (range is follicular phase?)
FSH: 6.8 (2.5 - 10.2) these we drawn the 1st day of my cycle (range is follicular phase?)
LH: 2.4 (1.9 - 12.5) these we drawn the 1st day of my cycle (range is follicular phase?)
Bilirubin 1.1 (.3 - 1.2)
-very heavy painful menstruation since stopping breast feeding 1.3 years ago. however now they seem to be stopping midway and then restarting again a day or two later (last 3 cycles). accompanied with diarrhea
- irritability and mood swings
- significant memory loss and poor consentration (decrease in executive functioning)
- have to take a nap mid afternoon
- severely oily skin which has now developed Sebasceous Hyperplasia all over my face neck and other places
- hyperpigmentation spots developing on face (not melasma but have that too from pregnancy)
- tiny white spots all over legs and arms
I have a Hx of gestational diabetes
A concussion to the back of my head 7 years ago that caused temporary tunnel vision and amnesia
Had C-Section's 2006 and 2008
I'm 37 and female.
If you were my patient, I would do a complete exam and pap as well as an ultrasound.
Your low TSH could be a sign of Graves disease or postpartum thyroiditis., so I would also send you to see an endocrinologist about that.
I would suspect that you have either fibroids or adenomyosis in your uterus, and that is the cause of the heavy periods. Thyroid dysfunction can also affect the cycles.
If my exam findings confirmed my suspicions of adnenomyosis or fibroids, etc. I would discuss a few options with you--oral contraceptives are a good option for women who want to preserve their fertility. The Mirena IUD can work wonders in some cases.
Endometrial ablation is also a possibility if you have finished your family.
There is usually a reason that periods are excessively heavy, so I would encourage you to pursue it a bit further.
Hi, thanks for your impressions. So they did an ultasound (including inta-vaginal) and reported normal. My thyroid t4 and T3 are in the mid to lower normal range. Do these tests cover the bases you were talking about or should I ask my doc to perdue other tests??
I had same thing - 50 mg zinc gluconate and periods normal to none and white splotches gone. Also had hyperpigmentation on face, chest, and arms that has faded significantly. I divide dose into quarters and take through out the day - they also prescribe Nora be for this, but prefer zinc - moods are not effected negatively with zinc gluconate.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.